Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra and caffeine
Oct 31, 2003

I need a stimulant and I can't take caffeine because it worsens the diarrhea. I take loperamide for the diarrhea but I can't take it for more than two days because it binds me up so badly that I become intensely agitated. I am not anemic and have normal testosterone. My questions are: What can I take besides loperamide that won't cause those side effects? What alternative to caffeine should I try? Thanks!

Response from Dr. Conway

There are many alternatives to loperamide. If you get bound up so easily, you may try a very low dose, if you haven't tried this. Otherwise, you may even try metamucil powder, as it adds bulk to the stool, and can slow things down. Another choice would be calcium pills, as we sometimes use to control nelfinavir-associated diarrhea.

As far as the stimulant goes, I am not clear why you would need this, and I would probably get a handle on the diarrhea before you deal with this.



Previous
Expected time until treatment failure, near perfect adherence
Next
Side effects not getting better

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement